Alert archive / North Dakota / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 28, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 19, 2025, 5:44 PM MDT for 4 counties in North Dakota. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2025, 5:44 PM MDT (23:44 UTC)
- Expired
- Jun 19, 2025, 6:45 PM MDT
- In force
- 61 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 2.0 in
- Wind
- 60.0 mph
Counties Billings County, ND, Dunn County, ND, Hettinger County, ND, Stark County, ND
The radar
The Bismarck radar (KBIS), 154 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 5:38 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 4:46 PM MDT, 58 minutes earlier. Its key messages:
- Isolated to scattered severe thunderstorms are possible this evening.
- There is an enhanced risk for severe thunderstorms during the day Friday and Friday night across much of western and central North Dakota.
- The active weather pattern continues, with additional chances for showers and thunderstorms late this weekend and into next week.
- Temperatures will warm up to above normal today through Saturday, before cooling down to start next week.
Area forecast discussion, Jun 19, 4:46 PM MDT, 58 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 546 PM CDT Thu Jun 19 2025 .KEY MESSAGES... - Isolated to scattered severe thunderstorms are possible this evening. - There is an enhanced risk for severe thunderstorms during the day Friday and Friday night across much of western and central North Dakota. - The active weather pattern continues, with additional chances for showers and thunderstorms late this weekend and into next week. - Temperatures will warm up to above normal today through Saturday, before cooling down to start next week. && .UPDATE... Issued at 538 PM CDT Thu Jun 19 2025 We continue to monitor for the potential for strong to severe storms over western and central North Dakota this evening. Convection is developing over west central ND in an unstable atmosphere. There is a tornadic supercell over southeast Saskatchewan that will need monitoring. The 00Z Bismarck sounding may be quite telling in the amount of CIN remaining lat the afternoon, and the potential for thunderstorm development in an otherwise weakly forced but strong sheared environment. && .DISCUSSION... Issued at 300 PM CDT Thu Jun 19 2025 Currently, broad mid/upper level ridge anchored over the Rockies and Great Plains, with a sfc trough/frontal boundary over far eastern Montana. Elevated boundary layer moisture with sfc Tds well into the 50s to lower 60s leading to modest MUCAPE of 2-3K J/KG early/mid afternoon across western and central ND. Impressive 0-6km bulk shear of 50-60kts. Most of our area is in the Slight Risk for Severe weather this afternoon/evening. We're still lacking a 'trigger' for convection when looking at mid level upper air charts, though perhaps upper level jet dynamics could fill in this gap with some models suggesting right entrance region support for lift later today/this evening in conjunction with peak heating. CAMs are in decent agreement with convection initiating over western ND around or after 23Z, with activity then moving east through this evening. CAMs and BUFKIT hodographs also still point towards splitting discrete storms/RMs favored initially along the sfc trough as it moves into western ND, then morphing into multicellular storms as convection moves east of the sfc boundary. Given the shear and expected storm mode evolution, we will continue to message golf ball hail and 60 mph winds for today/tonight. An elevated Severe Weather risk is materializing for Friday across the Dakotas. We remain moist and warm, with a warm frontal zone setting up across southern ND. MUCAPE is forecast to range between 3-6K J/KG along with bulk shear elevated at 50-60kts. Embedded S/WV triggers will also push across the Dakotas Fri aft/eve, as the ridge develops farther east and southwest flow aloft develops. Latest CAMs 'quiet' regarding updraft helicity and reflectivity projections with their latest runs, likely due to a capping inversion advertised by models via BUFKIT across the south. Embedded S/WV will likely aid in minimizing this. As mentioned before, most of North Dakota was upgraded to an Enhanced Risk, with all severe risks possible. Stay tuned for more/updated information! Saturday there is another shot for severe weather as morning convection could still be continuing from Friday night. Another round of afternoon convection is possible along the sfc boundary, but there is still some uncertainty of the upper level pattern as a broad trough digs across the Northern Rockies and the eastward progression of the sfc front. Aforementioned upper trough sets up over the western CONUS for next week, though with base energy ejecting and lifting northeast through the region at times through the middle of next week. Overall, will see temperatures trending cooler Sunday and onwards, with continued chances for showers and a few thunderstorms each day. Windy conditions also for Sunday as the initial cold front moves through the general region. && .AVIATION /00Z TAFS THROUGH 00Z SATURDAY/... Issued at 538 PM CDT Thu Jun 19 2025 VFR conditions will mainly continue through the next 24 hours. There is a chance of thunderstorms developing this evening, however uncertainty remains high when it comes to timing and location. Therefore TS included only in KDIK, KMOT and KJMS where convection was near. Will update TAFS as needed through the evening. Severe weather is possible this evening with the main hazards gusty/erratic winds and large hail. Winds will remain out of the east to southeast this evening. && .BIS WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...TWH DISCUSSION...NH AVIATION...TWH
Hazardous weather outlook, Jun 19, 4:46 PM MDT, 58 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 546 PM CDT Thu Jun 19 2025 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-202300- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- 546 PM CDT Thu Jun 19 2025 /446 PM MDT Thu Jun 19 2025/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...Tonight Isolated to scattered severe thunderstorms are possible this afternoon and evening. The main hazards are golf ball size hail and damaging winds up to 60 mph. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Scattered severe thunderstorms are expected during the day Friday and Friday night. Large hail up to tennis ball size, damaging winds to 70 mph, and a few tornados are all possible. Stay tuned for updates. Isolated severe thunderstorms are possible on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 6:34 PM MDT | Special Weather Statement | BIS | McHenry | 26 min |
| Jun 18, 6:36 PM MDT | Special Weather Statement | BIS | Morton | 24 min |
| Jun 18, 6:46 PM MDT | Special Weather Statement | BIS | Renville | 29 min |
| Jun 18, 6:51 PM MDT | Severe Thunderstorm Warning | BIS | Grant, Morton | 54 min |
| Jun 18, 7:09 PM MDT | Special Weather Statement | BIS | McHenry | 51 min |
| Jun 18, 7:11 PM MDT | Severe Thunderstorm Warning | BIS | Bottineau, McHenry | 48 min |
| Jun 18, 7:17 PM MDT | Special Weather Statement | BIS | Stark | 28 min |
| Jun 18, 8:14 PM MDT | Special Weather Statement | BIS | Sioux | 31 min |
| Jun 18, 8:23 PM MDT | Special Weather Statement | BIS | Grant | 37 min |
| Jun 18, 8:55 PM MDT | Special Weather Statement | BIS | Grant | 35 min |
| Jun 18, 9:29 PM MDT | Special Weather Statement | BIS | Sioux | 31 min |
| Jun 19, 5:00 PM MDT | Severe Thunderstorm Warning | BIS | Billings, Dunn, Stark | 60 min |
| Jun 19, 5:28 PM MDT | Severe Thunderstorm Warning | BIS | Bottineau, Renville | 62 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.